View Full Version : First post


OldMom
05-23-10, 10:29 AM
I have an 11 year old boy with ADHD, anxiety, ocd, tourettes and possibly aspergers (conflicting opinions). I have lots of questions but will do a bunch of reading on this site before asking them as I'm sure to ask the same ones that have been answered time and time again.

I do find it hard to find others with tourettes out there. We don't like to tell others because they automatically think he'll curse. His primary tics are throat clearing and eye blinking with an occasional grimace. He takes 1.5 mg of clonidine daily and a very small dose of zoloft (37mg) for his anxiety. We have been afraid to try a stim because of fear it would make the tics and anxiety worse. I'm wondering how often that is actually the case because I believe he would greatly benefit from them.

I also find a lot of tie in with addiction. My son is already addicted to food/sugar and it is a constant battle keeping him on this side of getting type 2 diabetes.

I guess I just need a place to talk among people who get this, the tourettes component included. Are there others out there with this many dx?

Thanks for letting me be here and I look forward to getting to know all of you.

OldMom (OM)

meridian
05-23-10, 11:47 AM
Welcome to the forums OM.

Hope you can find the support and camaraderie you need here. :)

ZiggyFry
05-23-10, 09:58 PM
Hey

A lot of that actually describes me pretty well, although I don't have a formal dx for ocd/anxiety.

I'm a senior in high school. I started taking meds for adhd some time ago and I'm currently taking Vyvanse.

If you think that a stimulant can help your son, I think you should try it at least once. It all has to do with finding how to do more help than harm, and when I started taking stimulants my performance in school improved tenfold. It made my tics worse, but not more than I could handle, and not so much that it outweighed the benefits.

When I first started taking it my tics were worse for a couple days, then they started to get more mild as I got used to it.

If you are to try it (I would suggest on a weekend) it would be a good idea to get feedback from him. I should stress that most likely, the worst case scenario is that he tics harder for an afternoon and he doesn't have a very good day. My tics are not much worse until the medication wears off so don't tic much harder until 3pm or so.

As for the anxiety, I get more social and less anxious while the medication is working, and then worse as it is wearing off. For this reason, I take a smaller dosage at around 3. Keep in mind, though, that it affects people differently.

I hope this helps! If you have any other questions I would be more than happy to help.

Sin.Ziggy.

OldMom
05-23-10, 11:04 PM
Thank you so much both of you! Ziggy, thank you for giving me feedback about your experience. I think we will try a stim over the summer. He's got one more year (6th) before middle school so now's the time to experiment with what works before things get really hard. This really helps! OM